Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jun 20, 2012, 2:48 PM EDT. It took effect at Jun 20, 2012, 11:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2012, 2:48 PM EDT (18:48 UTC)
- In effect from
- Jun 20, 2012, 11:00 PM EDT
- Expired
- Jun 21, 2012, 2:25 PM EDT
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
163 WHUS72 KTAE 201848 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT THURSDAY... .A FAIRLY TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE LOCAL WATERS THE NEXT FEW DAYS BETWEEN A RIDGE OF HIGH PRESSURE TO THE NORTH AND A DEVELOPING AREA OF LOW PRESSURE IN THE GULF OF MEXICO. IT APPEARS THAT ADVISORY LEVEL WINDS AND SEAS WILL BEGIN IN THE OFFSHORE WATERS TONIGHT AND CONTINUE AT LEAST THROUGH THURSDAY. GMZ770-775-210300- /O.NEW.KTAE.SC.Y.0026.120621T0300Z-120622T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 248 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT THURSDAY. * WINDS...AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
4 follow-up statements
568 WHUS72 KTAE 210133 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 933 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE OFFSHORE WATERS... .A FAIRLY TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE LOCAL WATERS FOR THE NEXT FEW DAYS BETWEEN A RIDGE OF HIGH PRESSURE TO THE NORTH AND A DEVELOPING AREA OF LOW PRESSURE IN THE GULF OF MEXICO. IT APPEARS THAT ADVISORY LEVEL WINDS AND SEAS WILL BEGIN OVER THE OFFSHORE WATERS TONIGHT AND CONTINUE AT LEAST THROUGH THURSDAY. GMZ770-775-210900- /O.CON.KTAE.SC.Y.0026.120621T0300Z-120622T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 933 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS...EAST AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
031 WHUS72 KTAE 210940 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EDT THU JUN 21 2012 ...THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TODAY FOR THE OFFSHORE LEGS OF THE COASTAL WATERS... .THE SMALL CRAFT ADVISORY THAT HAS BEEN IN EFFECT FOR THE OFFSHORE LEGS OF THE COASTAL WATERS IS CERTAINLY WELL WARRANTED...AS BUOY 42036 HAS BEEN RUNNING OVER 20 KNOTS THROUGH THE NIGHT WITH 7 TO 8 FOOT SEAS. ALTHOUGH IT COULD BE ARGUED THAT PARTS OF THE NEARSHORE LEGS ARE AT ADVISORY LEVELS AS WELL...ANALYSIS OF THE CURRENT OBSERVATIONS INDICATE THAT THIS IS LIKELY LIMITED TO A VERY SMALL AREA AROUND THE C-TOWER...SO THE CAUTIONARY CONDITIONS STILL SEEM APPROPRIATE. THE ONLY CHANGE TO THE PREVIOUS PACKAGE WAS TO END THE ADVISORY AT 21 UTC TODAY...AS WINDS SHOULD DROP DOWN TO 15 KNOTS OR LESS BY LATE THIS AFTERNOON. HOWEVER...THE LULL IN WINDS AND SEAS COULD BE TEMPORARY...HOWEVER...AS THE PROJECTED DEVELOPMENT OF GULF LOW COULD RETURN MUCH OF THE MARINE AREA BACK TO ELEVATED LEVELS BY THE BEGINNING OF THE WEEKEND...SO ALL EYES WILL BE FOCUSED TO THE SOUTH. GMZ770-775-212100- /O.EXT.KTAE.SC.Y.0026.000000T0000Z-120621T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 540 AM EDT THU JUN 21 2012 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...EAST 20 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS BY LATE AFTERNOON. * SEAS...5 TO 7 FEET SUBSIDING TO 4 TO 6 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
754 WHUS72 KTAE 211435 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EDT THU JUN 21 2012 ...THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TODAY FOR THE OFFSHORE LEGS OF THE COASTAL WATERS... .A SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE OFFSHORE WATERS. WINDS SHOULD DROP BELOW CAUTIONARY LEVELS FOR THE NEARSHORE WATERS LATER THIS AFTERNOON. THE LULL IN WINDS AND SEAS COULD BE TEMPORARY AS THE PROJECTED DEVELOPMENT OF THE GULF LOW COULD RETURN MUCH OF THE MARINE AREA BACK TO ELEVATED LEVELS BY THE BEGINNING OF THE WEEKEND...SO ALL EYES WILL BE FOCUSED TO THE SOUTH. GMZ770-775-212100- /O.CON.KTAE.SC.Y.0026.000000T0000Z-120621T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1035 AM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...EAST 20 TO 25 KNOTS DECREASING TO 15 TO 20 KNOTS BY LATE AFTERNOON. * SEAS...5 TO 7 FEET SUBSIDING TO 4 TO 6 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
312 WHUS72 KTAE 211825 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ770-775-211930- /O.CAN.KTAE.SC.Y.0026.000000T0000Z-120621T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 225 PM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:40 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 20, 2:40 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT Wed Jun 20 2012
.NEAR TERM...(Tonight)
Despite the proximity of a mid-upper level vorticity max, there were
almost no showers in our forecast area so far this afternoon due to
the warm, dry air aloft. It is possible that a few brief, isolated
showers could still develop later this afternoon or evening as there
is probably enough boundary layer moisture to support a few shallow
updrafts. Late tonight we expect to see isolated showers or
thunderstorms begin spreading northward over the northeast Gulf of
Mexico. Lows will be in the 60s.
&&
.SHORT TERM...(Thursday through Friday)
A gradual transition from dry conditions to increasing moisture and
rain chances will take place in the short term period. The upper
ridge will break down as a trough translates from the Northern
Plains to the Mid-West on Thursday and deepen into the southeast
CONUS on Friday. Meanwhile, the surface ridge will weaken and slide
to the east. This will allow the broad surface trough and associated
area of disturbed weather to lift out of the Northwest Caribbean and
into the the Gulf of Mexico. By late Thursday or Friday a weak
surface low may develop near of just north of the Yucatan Peninsula
with deep tropical moisture advecting further up the Florida
Peninsula and across the eastern Gulf. The deepest moisture should
still be south of the local region during the short term period. We
will still show PoPs tapered from nil to slight north (10-20%) to
good chance southeast (50%) for both afternoons. Temperatures will
be near seasonal levels.
&&
LONG TERM [Friday Night through next Wednesday]...
Confidence in the extended forecast is lower than normal. The wild
card from this weekend and into early next week will be whether or
not any development of a tropical disturbance continues in the
central Gulf of Mexico. As the short term discussion above mentions,
this plume of tropical moisture and active convection is currently
near 20N from the Bay of Campeche, to the Yucatan Straits, and as
far east as Cuba and the Cayman Islands. While the models offer a
wide variety of opinions on how this will develop over the next
week, the general storyline is fairly similar. In general, most
models (and even ensemble means) show a closed surface low
developing in the central Gulf as the region of convection and plume
of tropical moisture gradually drift northwest. Then, as a high
amplitude trough digs into the eastern CONUS, the models eject the
low or disturbance to the northeast and away from our area early
next week. The variation in model solutions is related to how
quickly a low would develop. The NAM and GEM - indicating faster
development - allow the low to gain latitude more quickly, which
lessens the effect of a building mid-upper level ridge from west to
east across the southern US. Meanwhile, the GFS and ECMWF develop
the low more slowly, and thus the expanding ridge suppresses a lot
of the moisture and precipitation to the south of our area. Given
the uncertainties, we trended the forecast very close to the 18z set
of gridded HPC Guidance and Day 4-7 forecast package. This slowly
develops a low in the central Gulf of Mexico with a surface trough
extending up towards Apalachee Bay. PoPs were kept mostly in the
20-35% range with a NW-SE gradient, and highs were capped in the
mid-90s for now. If the ECMWF and GFS solutions verify, Monday and
Tuesday could be hotter than advertised - possibly close to triple
digits with lower PoPs.
&&
.Marine...
A fairly tight pressure gradient will develop over the local waters
the next few days between a ridge of high pressure to the north and
a developing area of low pressure in the Gulf of Mexico. It appears
that Advisory level winds and seas will begin in the offshore waters
tonight and continue at least through Thursday. There continues to
be a lot of uncertainty for Friday through the weekend depending on
the future development and track the surface low that is expected to
develop in the Gulf.
&&
.AVIATION...
VFR cigs and unrestricted vis are expected for the remainder of
today and tonight. By Thursday morning the 12 UTC GFS MOS is
forecasting a period of MVFR cigs at some of the terminals, but this
is not supported by the NAM MOS or explicit model output, so we
maintained VFR conditions into Thursday afternoon.
&&
.FIRE WEATHER...
Moisture will gradually increase tonight through Friday as a weak
low pressure system develops in the Gulf of Mexico. Red Flag
conditions are not expected through this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 69 90 71 91 / 10 10 30 40 40
Panama City 90 73 88 75 89 / 10 10 30 40 40
Dothan 92 67 90 70 93 / 0 0 10 10 20
Albany 91 66 91 69 93 / 0 0 10 10 20
Valdosta 91 67 90 69 91 / 10 10 20 20 40
Cross City 91 68 88 70 91 / 10 10 50 40 50
Apalachicola 88 74 87 74 86 / 10 20 30 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 11 PM this evening to 8 PM EDT
Thursday for Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
Near Term/Aviation/Fire Wx...Fournier
Long Term...Lamers
Short Term/Marine...BarryHazardous weather outlook, Jun 20, 5:45 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT WED JUN 20 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-211100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 545 AM EDT WED JUN 20 2012 /445 AM CDT WED JUN 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MODERATE EASTERLY FLOW WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF THE FLORIDA BIG BEND AND PANHANDLE TODAY. ALSO... STRONGER EASTERLY WINDS ACROSS THE OFFSHORE WATERS WILL RESULT IN CAUTIONARY CONDITIONS OVER PARTS OF THE WATERS TODAY AND A LIKELY SMALL CRAFT ADVISORY OVER MUCH OF THE ENTIRE MARINE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE AT THE BEACHES ON THURSDAY...WITH CAUTIONARY TO ADVISORY CONDITIONS OVER THE COASTAL WATERS. ALSO...RAIN CHANCES WILL BE GRADUALLY ON THE INCREASE OVER THE REGION...AS WE WILL BE WATCHING FOR THE POSSIBLE DEVELOPMENT OF AN AREA OF LOW PRESSURE IN THE GULF OF MEXICO. AT THIS TIME...ITS TRACK AND AND AREA OF INFLUENCE ARE SOMEWHAT UNCERTAIN...BUT IT IS LIKELY TO BRING INCREASING CHANCES OF RAIN TO THE REGION LATE IN THE WEEK AND POSSIBLY INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.